MAUDE Adverse Event Report: ELEKTA INSTRUMENT AB DISPOSABLE BIOPSY NEEDLE 6 KIT

ELEKTA INSTRUMENT AB DISPOSABLE BIOPSY NEEDLE 6 KIT
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer's investigation is on-going and further information will be provided once the investigation has completed.
 
Event or Problem Description
The customer reported that they suspected biopsy needles to be contaminated.
 
Additional Manufacturer Narrative
H6 updated.H11 updated: elekta has become aware that disposable biopsy needles (911933) from one batch (873874875r) can contain some microscopic debris on the inside of the biopsy needle.The material in the debris is stainless steel, same material as the biopsy needle.No debris has been found on the outer parts of the biopsy needles.The sterility of the biopsy needles has not been affected.This issue has been reported from one site.There is a risk that debris can come loose and appear in the biopsy sample.Debris in the biopsy sample may interfere with the slicing of the biopsy sample and delay or make examination difficult.There is also a potential risk that debris is deposited in the brain.This risk is considered very low since debris have only been reported on the inside of the biopsy needle.With investigations with the supplier the root cause is that the debris originates from the manufacturing process, but we have not been able to identify from which step.As a mitigiation we have stopped production until this is confirmed.This issue has been seen from one customer site.There have been no other reported cases.An important field safety notice 100-01-301-010 was sent to all affected customers on 25th september 2024.

Brand Name
DISPOSABLE BIOPSY NEEDLE 6 KIT
Common Device Name
DISPOSABLE BIOPSY NEEDLE 6 KIT
Manufacturer (Section D)
ELEKTA INSTRUMENT AB
hagaplan 4
stockholm, 113 6 8
SW  113 68
Manufacturer (Section G)
ELEKTA INSTRUMENT AB
hagaplan 4
stockholm, 113 6 8
SW   113 68
Manufacturer Contact
cornerstone
london road
crawley, west sussex RH10 -9BL
MDR Report Key20046547
Report Number9612186-2024-00002
Device Sequence Number12746121
Product Code HAW
UDI-Device Identifier07340048300346
UDI-Public07340048300346
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K152558
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown